Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 628, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2011, 4:24 PM CDT for Marion County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 18, 2011, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:25 PM CDT | TSTM WND DMG | Kokomo, MS | TREES DOWN AROUND KOKOMO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2124 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS54 KJAN 182124
SVRJAN
MSC091-182215-
/O.NEW.KJAN.SV.W.0628.110818T2124Z-110818T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
* UNTIL 515 PM CDT
* AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MORGANTOWN TO 6 MILES SOUTHWEST OF KOKOMO MOVING SOUTHEAST AT
25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PICKWICK AND PINEBUR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3107 8985 3107 8992 3112 8995 3113 9002
3117 9002 3118 9004 3123 9004 3124 9005
3129 9005 3136 8999 3131 8965 3101 8966
3100 8984
TIME...MOT...LOC 2124Z 301DEG 22KT 3127 8986 3111 9003
$$
JC2 follow-up statements
645
WWUS54 KJAN 182150
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT THU AUG 18 2011
MSC091-182215-
/O.CON.KJAN.SV.W.0628.000000T0000Z-110818T2215Z/
MARION MS-
450 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN MARION COUNTY...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PICKWICK TO 6 MILES WEST OF SANDY HOOK MOVING SOUTHEAST AT 30
MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3107 8985 3107 8992 3112 8995 3113 9002
3117 9002 3118 9004 3123 9004 3124 9005
3120 8980 3111 8971 3101 8966 3100 8984
TIME...MOT...LOC 2150Z 311DEG 27KT 3110 8977 3100 8986
$$
JC882
WWUS54 KJAN 182206
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT THU AUG 18 2011
MSC091-182216-
/O.EXP.KJAN.SV.W.0628.000000T0000Z-110818T2215Z/
MARION MS-
506 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARION COUNTY WILL
EXPIRE AT 515 PM CDT...
LAT...LON 3107 8985 3107 8992 3112 8995 3113 9002
3117 9002 3118 9004 3123 9004 3124 9005
3120 8980 3111 8971 3101 8966 3100 8984
TIME...MOT...LOC 2206Z 311DEG 27KT 3102 8966 3092 8975
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 11:45 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 18, 11:45 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT THU AUG 18 2011 .UPDATE...I WILL TAKE A STAB AT THE EVOLUTION OF THIS COMPLEX FOR THE REST OF THE DAY INTO THIS EVENING. THE LATEST TRENDS HAVE SHOWN THIS ACTIVITY NOT TO BE STRONG...BUT STEADY IN ITS PROGRESSION TO THE SSE. IT ALSO APPEARS THAT ITS HOLDING ITS OWN THROUGH THE NORMAL DOWN/LULL LATE MORNING PERIOD. THE LATEST ANALYSIS SHOW AN AXIS OF MOISTURE CONV ALONG WITH INSTABILITY THAT EXTENDS SOUTHWARD FROM THE APEX OF THE COMPLEX THROUGH THE HEART OF THE CWA. BASED ON COLD POOL PROPAGATION AND THAT MOVING INTO INCREASINGLY FAVORABLE CONDITIONS...IT SEEMS LIKE THIS SYSTEM SHOULD MAKE A PUSH THROUGH THE CWA TODAY. SUPPORTING THIS IS THE OPS RUNS OF THE NAM/GFS AND RECENT RAPID REFRESH MODEL. UTILIZING THIS DATA...HAVE INCREASED POPS ACROSS THE CENTRAL SECTION TO 50-70% TO REFLECT THE EVOLUTION OF THE STORM COMPLEX. ADDITIONALLY...THIS WILL HAVE BIG IMPACTS ON TEMPS ACROSS THE N (HWY 82) AND HAVE LOWERED HIGH TEMPS A GOOD BIT. THE REST OF THE CWA SHOULD CONTINUE TO WARM...BUT MAY FALL SHORT OF EARLIER EXPECTED HIGHS DUE TO THE HIGH LEVEL CLOUD DEBRIS. BASED OFF SOUNDING ANALYSIS...ANY AREA THAT CAN REACH THE 94-95 TEMP RANGE WILL SUPPORT DECENT INSTABILITY IN AN ENVIRONMENT THAT HAS SOMEWHAT STEEP LAPSE RATES. WHAT IS MORE ENHANCED IS THE DEEP LAYER SHEAR OF 20-25KTS. THIS IS A LARGE PART OF THE REASON THE CURRENT COMPLEX IS ORGANIZED. AS THIS FEATURE DEVELOPS ACROSS THE AREA...THE RISK FOR STRONG/SVR STORMS SHOULD INCREASE AND MAINLY BE FOR AREAS ALONG AND S OF I-20...AS WELL AS THE OUTER PERIPHERY OF THE COMPLEX. DMG WINDS AND LIGHTNING WILL BE THE MAIN RISK AND BE MORE LIKELY BETWEEN 2-6 PM. GRAPHICS AND FORECAST PRODUCTS ARE UPDATED AND OUT. FURTHER FORECAST UPDATES WILL LIKELY BE NEEDED TO FOLLOW TEMPS/PRECIP TRENDS BEFORE THE AFTERNOON PACKAGE GOES OUT. /CME/ && .PREV DISCUSSION... /ISSUED 934 AM CDT THU AUG 18 2011/ UPDATE...HAD TO MAKE SOME FORECAST ADJ THIS MORNING BASED OFF THE CURRENT STORM COMPLEX OVER NW MS. EVEN THOUGH YOU CAN PHYSICALLY SEE THIS ACTIVITY...JUST HOW IT EVOLVES AND HOW MUCH IT WILL IMPACT OUR CWA IS STILL IN QUESTION. THESE MORNING COMPLEXES OFTEN TAKE A DOWN TURN AND DISSIPATE BY LATE MORNING MAKING FORECASTING THESE FOR THE AFTERNOON DIFFICULT. LATEST TRENDS SHOWS THE OVERALL LIGHTNING COMING DOWN A BIT...BUT THE CLOUD TOPS ARE HOLDING STEADY AND NOT WARMING AS OF YET. ACTUALLY...THERE ARE A FEW AREAS WHERE TOPS OR COOLING OVER NE AR. WITH STILL MANY QUESTION MARKS ON THIS ACTIVITIES EVOLUTION...I DO FEEL CONFIDENT ENOUGH TO INCREASE POPS OVER THE N-CENTRAL SECTIONS AND TO LOWER HIGH TEMPS A COUPLE DEGREES. SPEAKING OF TEMPS...IN ADDITION TO THE AREAS THAT SEE PRECIP...THERE WILL BE A GOOD PORTION OF THE CWA THAT GET THE HIGH CLOUD DEBRIS AND THIS COULD KEEP TEMPS FROM WARMING TOO HIGH. FOR NOW...DID NOT GET TOO AGGRESSIVE WITH TEMPS CUTS...MAINLY BASED OFF YESTERDAY AND HOW JUST A COUPLE HOURS OF GOOD SUNSHINE WILL CAUSE TEMPS TO REACH THE MID 90S. FOR NOW...HAVE RAISED POPS OVER THE N-CENTRAL SECTIONS UNTIL 1 PM. I DID NOT INCREASE POPS TOO MUCH OVER CENTRAL SECTIONS BASED OFF THE UNCERTAINTIES...BUT WILL LEAVE THE DOOR OPEN FOR FUTURE UPDATES. AS FOR THIS AFTERNOON...MANY QUESTION MARKS EXIST. BASED OFF SOME OF THE MORE RECENT MORNING SYSTEMS...THE AFTERNOON COULD BE RATHER QUIET AND WILL LEAVE JUST THE SLIGHT CHANCE WORDING GOING FOR NOW. RIGHT NOW...THE MAIN ACTIVITY FROM THIS CURRENT ACTIVITY WOULD BE LIGHTING...GUSTY WINDS TO 40-50 MPH AND LOCALLY HEAVY RAIN. IF THE AREA CAN DESTABILIZE AND THE MORNING ACTIVITY CAN HOLD ON PAST THE MORNING DOWN PERIOD...THEN CONDITIONS WILL BE MORE FAVORABLE THIS AFTERNOON FOR A FEW SEVERE STORMS. LOCALLY HEAVY RAIN IS A RISK AS WELL DUE TO THE POTENTIAL FOR TRAINING OF STORMS. WITH STORM MOVEMENT TO THE S/SE AND THE LOW LEVEL INFLOW BACK TO THE NW...THIS SETUP HAS THE POTENTIAL FOR TRAINING STORMS AS NEW ACTIVITY COULD RE-DEVELOP BACK TO THE NW. EXPECT MULTIPLE UPDATES THROUGH THE DAY AS WE FOLLOW TRENDS AND GAIN MORE CONFIDENCE HOW THE CONVECTIVE EVOLUTION. /CME/ && .AVIATION... VFR FLYING WEATHER TO PREVAIL THROUGH THE DAY TODAY AND INTO TONIGHT. ISOLD TO SCT SHWRS/TSTMS ARE MOST LIKELY ALONG AND WEST OF I-55 THIS MORNING/AFTN...WITH A GRADUAL DECREASE IN COVERAGE THIS EVENING. LATER TONIGHT INTO TOMORROW MORNING(AFTER 07Z) ADDITIONAL SHWR/TSTM DEVELOPMENT WILL BE PSBL GENERALLY ACROSS CENTRAL MS SHIFTING SOUTH AND EAST WITH TIME. SFC WINDS WILL BE LIGHT AND GENERALLY OUT OF THE S THRU TOMORROW HOWEVER SOME VARIABILITY IN DIRECTION IS XPCTD THIS AFTN. HIGH HEAT AND HUMIDITY WILL RAISE DENSITY ALTITUDES FOR THE LATTER HALF OF THIS WEEK...CAUTION ADVISED. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 73 97 74 / 64 42 20 11 MERIDIAN 95 70 97 71 / 46 26 20 15 VICKSBURG 96 72 97 74 / 51 41 21 6 HATTIESBURG 97 73 98 74 / 28 34 22 8 NATCHEZ 97 74 96 74 / 52 41 23 10 GREENVILLE 90 75 97 77 / 50 31 20 6 GREENWOOD 87 73 98 76 / 63 29 20 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/BK
Hazardous weather outlook, Aug 18, 12:35 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CDT THU AUG 18 2011 LAZ024>026-MSZ047>066-072>074-191745- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1235 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN TIME FRAME FOR STRONG TO SEVERE THUNDERSTORMS WILL BE BETWEEN 2 AND 6 PM. THE STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL DIMINISH IN THE EVENING AS THE ATMOSPHERE COOLS. IN ADDITION...HEAT INDICES WILL RISE INTO THE 102 TO 107 DEGREE RANGE FOR AN HOUR OR TWO THIS AFTERNOON...AS WELL AS FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE ABOVE 106 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>046-191745- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 1235 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY HEAT INDICES WILL RISE TO AROUND 105 DEGREES FOR AN HOUR OR TWO FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE ABOVE 109 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, Aug 18, 2:51 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG MADISON 32.45N 90.11W
08/18/2011 MADISON MS FIRE DEPT/RESCUE
5 TREES DOWN ACROSS ROADS...1 TREE DOWN ON THE ROOF OF A
HOUSE. ANOTHER HOUSE WAS DAMAGED FROM THE WIND AND A
POWER LINE WAS DOWN.
&&
SWLocal storm report, Aug 18, 3:21 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 3 NE MENDENHALL 31.99N 89.83W
08/18/2011 SIMPSON MS LAW ENFORCEMENT
TREES DOWN ACROSS HWY 13...POPLAR SPRINGS ROAD...AND HWY
540
&&
GERARDLocal storm report, Aug 18, 3:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG BARLOW 31.82N 90.65W
08/18/2011 COPIAH MS EMERGENCY MNGR
A VERY LARGE TREE FELL ON A SHED AND A 4 WHEELER
&&
GERARDSpecial weather statement, Aug 18, 3:47 PM CDT, 37 minutes before
MSZ059-061-182120-
JEFFERSON MS-FRANKLIN MS-
347 PM CDT THU AUG 18 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU AUG 18 2011
...STRONG THUNDERSTORM OVER EASTERN JEFFERSON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MCBRIDE AT 348 PM CDT...MOVING SOUTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTH CENTRAL FRANKLIN AND EASTERN JEFFERSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3154 9100 3183 9086 3183 9084 3180 9084
3179 9085 3179 9076 3178 9074 3146 9076
TIME...MOT...LOC 2048Z 019DEG 14KT 3172 9079
AEGSpecial weather statement, Aug 18, 3:59 PM CDT, 25 minutes before
LAZ024-026-182130-
CONCORDIA LA-CATAHOULA LA-
359 PM CDT THU AUG 18 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT THU AUG 18 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF MANIFEST AT 359 PM CDT...MOVING
SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN WESTERN CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3181 9186 3153 9169 3144 9199 3153 9202
3175 9202
TIME...MOT...LOC 2059Z 039DEG 13KT 3166 9195
JCSpecial weather statement, Aug 18, 4:17 PM CDT, 7 minutes before
MSZ072-182155-
MARION MS-
417 PM CDT THU AUG 18 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT THU AUG 18 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 55 MPH
WINDS WAS LOCATED FROM 4 MILES EAST OF GOSS TO 7 MILES SOUTHWEST OF
KOKOMO AT 417 PM CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN MARION COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3102 8983 3107 8985 3107 8992 3112 8995
3113 9002 3117 9002 3118 9004 3123 9004
3124 9005 3140 9004 3139 8986 3135 8965
3133 8965
TIME...MOT...LOC 2117Z 301DEG 22KT 3134 8980 3114 9007
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:51 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Aug 18, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 48 min |
| Aug 18, 1:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 62 min |
| Aug 18, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 53 min |
| Aug 18, 2:20 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Aug 18, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 53 min |
| Aug 18, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 55 min |
| Aug 18, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 63 min |
| Aug 18, 3:47 PM CDT | Special Weather Statement | JAN | Franklin | 33 min |
| Aug 18, 4:17 PM CDT | Special Weather Statement | JAN | Marion | 38 min |
| Aug 18, 4:24 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 3 days |
| Aug 18, 4:46 PM CDT | Special Weather Statement | JAN | Adams | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.